MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS
Model Number ZCU300
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Discomfort (2330); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Weight and ethnicity: information unknown/not provided.Date of event: the exact date of event is unknown, not provided, but the best estimate date is (b)(6) 2021.If explanted, give date: not applicable as the device remains implanted.Manufacturer telephone number: (b)(4).The intraocular lens (iol) is not returning for evaluation as the lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A doctor reported that a post-lasik patient was implanted with an intraocular lens (iol) in the left eye of model zcu300 on (b)(6) 2020.That the patient is now showing even more cylinder in the same axis.Maximum preop ks (keratometry) were shown by iol master 700 to be around 2.1 axis 155.Manual and topographer ks showed less, around 1d.Ora (ocular response analyzer) showed variable, between 2 and 2.2, same axis.It was indicated that the patient wanted good near uncorrected.Post op refraction has consistently been around -2.50 + 2.50 x 155.The current lens position looks to be around axis 135.The doctor noted that he did run multiple scenarios on astigmatism fix, and he has made repeated post-op measurements.The iol master now says 3.03d of cylinder, axis 155.Manual and topo are not different from pre-op.That just rotating the lens to the indicated axis (a small amount) leaves more than 2d of cylinder in the same axis; hence, the doctor determined that he needs to exchange the iol with at least a zcu450.The patient was scheduled to come in on (b)(6) 2021.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: supplemental report is required as the lens has been returned which means the lens was explanted.The explant date (date of surgery) of the device was reported to be (b)(6) 2021.The following field was updated accordingly: section d6.If explanted, give date: (b)(6) 2021.Section d9.Device available for evaluation? yes.Returned to manufacturer on: 3/4/2021.Section h3.Device evaluated by manufacturer? yes.Device evaluation: visual inspection under magnification revealed that the lens was received cut in half, which is consistent with a lens that was removed.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no other complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: section h6: as part of an internal review of our mdrs it was identified that the code(s) 4582 provided on the initial mdr report needs to be removed as it should not have been indicated in the initial report.Also, the health effect - clinical code 2330 should have been entered in section h6 of the initial mdr report.In review, it was also noticed that the health effect - impact code 4629 was inadvertently not entered in the follow-up #1 mdr report after it was learned that the lens had been explanted; therefore, the information has been captured in this supplemental mdr report.Fields below updated: all pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
van swietenlaan 5
groningen 9728 -NX
NL   9728 NX
MDR Report Key11303014
Report Number9614546-2021-07061
Device Sequence Number17392580
Product Code HQL
UDI-Device Identifier05050474660151
UDI-Public(01)05050474660151(17)241206
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2024
Device Model NumberZCU300
Device Catalogue NumberZCU300U200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/11/2021
Supplement Date Received by Manufacturer03/04/2021
08/31/2022
Initial Report FDA Received Date02/09/2021
Supplement Report FDA Received Date03/31/2021
09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexFemale